Results 1 to 8 of 8
  1. #1
    d man is offline Junior Member
    Join Date
    Aug 2007
    Location
    , , USA.
    Posts
    21

    Default wellbutrin and dopamine.

    a friend once explained to me how wellbutrin if taken for at least a year will normalize a screwed up dopamine level. i know that when i was taking it, many vices of mine didnt seem as important, but i also felt dizzy and when i faced serious parts of my day, i got tunnel vision when trying to focus. if the promised rewards were true, id face a year of side affects, but i doubt it works that way. can anyone help with my understanding of how it works?

  2. #2
    d man is offline Junior Member
    Join Date
    Aug 2007
    Location
    , , USA.
    Posts
    21

    Default

    sorry! once again i did not properly search my subject! i thought i had something you guys hadnt touched on, but i am humbled again, i apologize.. here is what glassbottom had to say..
    I have plenty of experience with wellbutrin both good and bad. The thing is that wellbutrin is the only major AD that we're still clueless about its action. We call it a multiple reuptake inhibitor, meaning that it effects more than one neurotransmitter...specifically, by reputation it effects dopamine. Thats why it's activating, rather than sedating, also why it helps people quit smoking. Now here's the problem with opiate wds. It also effects norepinephrine reuptake. And when you quit opiates, your brain is being flooded with way too much of the NS already. Norepinephrine is responsibe for executive funtioning, focus and god knows what else, but the excess of it in your system basically feels like anxiety. In my experience, taking wellbutrin during recovery is a big mistake. I've seen too many people having bad reactions to it. Your brain is already in an awkward and damaged stage...artificially manipulating it before it can heal may lead to insomnia, increased anxiety, irritability and possibly delay real recovery. It also causes seizures and since the threshold for thoses is already low after wds, why even mess with mother nature.

  3. #3
    d man is offline Junior Member
    Join Date
    Aug 2007
    Location
    , , USA.
    Posts
    21

    Default

    i want to say thank you to all you peeps that put up with my ingnorance, i have been trying to taper my drug of choice whilst awaitin my trip to treatment. -been busy reading up on what i am looking forward to. i leave in 2 days, ill have my computer so ill give you guys a play-by-play.. thanx

  4. #4
    lilac girl's Avatar
    lilac girl is offline Senior Member
    Join Date
    May 2007
    Location
    london uk
    Posts
    209

    Default

    Good luck man, hope it goes well for you.
    What sort of treatment centre is, and how longs it for??

    Lilac girl
    Hugs NOT drugs

  5. #5
    d man is offline Junior Member
    Join Date
    Aug 2007
    Location
    , , USA.
    Posts
    21

    Default

    just so people know, i am glad i learned about wellbutrin, cause a drug rep had me thinking it was going to do everything shy of cure me of addiction ! yikes. anyway i am going to one of the 'liberal' detox places that are very resort-like. my last attempt at detox was the worst 10 days of my life and i truly am so tired of watching an inheiritence atrophy. i want to get this crap out of my system so i can begin to get my life back, i have a real plan of meetings, a sponsor, and changing EVERYTHING. i am familiar with relapse with cocaine and i couldnt imagine making it through a detox off 'the boy' and going back. i have to get this thing right this time!!
    sorry, i am just antsy i think we leave tomorrow or the next day. they say that it will take 7-10 days. i am prepared for whatever it takes, but it is very expensive and im paying out of pocket for every day so hopefully i will be rollin back to ATL in 10 or so days.
    im taking all the tools out of my van and putting a bed back there for the 9 hour drive back. my van has satellite radio and all, hopefully it wont be too much like torture.
    i am praying HARD . one thing i learned about this thing is not to get complacent when i start feeling and smelling like a normal person and to keep the misery part fresh in my mind.
    they allow me to have this lil laptop, so ill check in and let you know whats up. (ill be doin that for myself, really) thanks for being so cool and talking with me.

  6. #6
    JET
    JET is offline Senior Member
    Join Date
    Apr 2005
    Location
    San Antonio, TX, USA.
    Posts
    510

    Default

    d man

    Congrats to you on your decision to go into treatment. Please continue to post on your journey there and when you get out. It seems like you have a plan.

    I am sure you know the drill, the girl is not hard to detox from, but the boy is a different subject. It is great you are doing it in patient. To bad it is costing you so much, but so worth it.

    Look forward to reading your posts.

    Jane

  7. #7
    Danny62 is offline Senior Member
    Join Date
    Oct 2006
    Location
    Salt Lake, Ut, .
    Posts
    332

    Default

    quote:Originally posted by d man

    sorry! once again i did not properly search my subject! i thought i had something you guys hadnt touched on, but i am humbled again, i apologize.. here is what glassbottom had to say..
    I have plenty of experience with wellbutrin both good and bad. The thing is that wellbutrin is the only major AD that we're still clueless about its action. We call it a multiple reuptake inhibitor, meaning that it effects more than one neurotransmitter...specifically, by reputation it effects dopamine. Thats why it's activating, rather than sedating, also why it helps people quit smoking. Now here's the problem with opiate wds. It also effects norepinephrine reuptake. And when you quit opiates, your brain is being flooded with way too much of the NS already. Norepinephrine is responsibe for executive funtioning, focus and god knows what else, but the excess of it in your system basically feels like anxiety. In my experience, taking wellbutrin during recovery is a big mistake. I've seen too many people having bad reactions to it. Your brain is already in an awkward and damaged stage...artificially manipulating it before it can heal may lead to insomnia, increased anxiety, irritability and possibly delay real recovery. It also causes seizures and since the threshold for thoses is already low after wds, why even mess with mother nature.
    Thank you for the info on wellbutrin. I was actually thinking of trying it again. I used to take it a few years ago.

    I am currently taking 5-HTP and I exercise 6 days a week and eat healthy but I still feel i haven't quite gone over the hump to get my mood levels to normal!

    Then again I guess we all have good days and bad! Sometimes I think Anti-depressents just mask the problem??

    I mean I am not I feel depressed but I could be happier. But I think I will not bother seeing about going back on Wellbutrin after this! :)

  8. #8
    d man is offline Junior Member
    Join Date
    Aug 2007
    Location
    , , USA.
    Posts
    21

    Default

    geez, as luck would have it, i think i have a hernia and will be probably hanging here until i can have surgery on my last place i would ever want a sharp instrument close to......i guess it will be better to get this done while i still can medicate, but i am still freaking out about this..WHAT AM I SAYING?? IM PETRIFIED!!!!
    AAAAAAARRRRRRGGGGHHHHHH!!!! if any of you men has had this surgery please chime in, or pm me please..

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.